MAUDE Adverse Event Report: MDT POWERED SURGICAL SOLUTIONS LEGEND ANGLED VAR ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE

MDT POWERED SURGICAL SOLUTIONS LEGEND ANGLED VAR ATTACHMENT; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Model Number AVA10
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Report confirmed.The device was tested and the maximum temperature was measured to be 150°f.The likely cause was identified as detached internal tube bearing, worn input and output bearings due to inadequate preventative maintenance.The device user manual warnings section includes instructions that heavy side loads and/or long operating times may cause the device to overheat.If the device overheats, discontinue use and rest the device by using it intermittently, or wrap the device in a moist sterile towel.Use of an overheated device may cause injury to the patient or operator.The preventive maintenance/service manual for the legend system specifies service intervals for devices based on the hospital usage level.The maximum specified service interval is 24 months.Device has been in use for approximately 45 months with no record of factory service during this period.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Repair request initiated for device with the report of heating up when in use.It was reported that there was no patient or staff impact.Repair request escalated to a product event based on reason for return and due to customer indication that this report is a complaint.

Brand Name
LEGEND ANGLED VAR ATTACHMENT
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE
Manufacturer (Section D)
MDT POWERED SURGICAL SOLUTIONS
4620 n beach st
fort worth TX 76137
MDR Report Key12016204
Report Number1625507-2021-00170
Device Sequence Number1375432
Product Code HBE
UDI-Device Identifier00613994424181
UDI-Public00613994424181
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K020069
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVA10
Device Catalogue NumberAVA10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1